Psycho-Babble Medication Thread 268804

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Effexor, Remeron and wellbutrin

Posted by Bridge on October 12, 2003, at 21:52:06

Hello, I'm a new member and signed up to see if someone can help me understand my meds.

I am off from Effexor since a week ago because of a severe night sweat side effects. IT was to a point where I cudnot sleep longer than 2.5 hrs exactly and literelly I was soaking wet. I was exausted and finally afer been on it for a 6mo. Ihad to stop. Before then I had prozac & wellbutrin combo then on to lexapro & well combo---didn't do much. Effexor was better but never have I become "content"...
Withdrawal effect of effexor was like a hell though. Emotionally unstable like 2 years ago when I had a "crisis", and like they say flu like symptoms w/o fever. My PDoc told me from 300mg /day to 150mg over 2days,then to 75mg following day and he forgot(?) to tell me what to do after so I took a liberty of stopping it in 3days. When I saw him thru this, his words were:"You were off too soon! You can't do that." I wish he cud be little more humaine and tell me what cud happen when stopping these drugs instead of finding it out as a physical experience and a lot of internet serch.
I still have strange static-like buzz in back of my head that comes and goes, and dizziness or ooziness. Will it help if I retake 150mg wellbutrin to activate my mind -although it didn't do much before at 300mg/day? By the way my new meds are, remeron 45mg/day and now lamictal 75mg/day going on to 100mg/day by next week. I'm still not so clear as to how these drugs are supposed to help controll my depression, and I wonder any of them ,again, is as hard as Effexor to get off??
thanks in advance for your advise!

 

Re: Effexor, Remeron and wellbutrin

Posted by T_R_D on October 14, 2003, at 15:50:09

In reply to Effexor, Remeron and wellbutrin, posted by Bridge on October 12, 2003, at 21:52:06

Hi Bridge, I know Effexor withdrawal VERY well... The potentially good news is that Effexor and Paxil have the worst track records for discontinuation. That doesn't mean that you can just quit the other drugs cold turkey...weaning is always the best course of action.

The basis for AD theory is to increase the availability of certain neurotransmitters in your brain--namely, Serotonin and Norepinephrine...to a small degree Dopamine might be affected. It is believe that by not having enough of the NTs the symptoms of depression exist. The brain produced these NTs but also participates in a "reuptake" or reabsorption process...ADs (generally) stop this reuptake and allow for more of the NTs potentially available for brain function.

Does that help?

Take care,
TRD

 

Re: Effexor, Remeron and wellbutrin T_R_D

Posted by Bridge on October 16, 2003, at 3:31:28

In reply to Re: Effexor, Remeron and wellbutrin, posted by T_R_D on October 14, 2003, at 15:50:09

Thank you for your reply,T_R_D. I just cannot stand this effexor side effects and I did take Wellbutrin 150mg...did nothing. It is worse towards later in the day and I get migrain-like head ache on my right side only as well. I am bit worried only because it hurts so bad only on the right side. Anyway, tonight I took 20mg prozac I had from previous and after about an hour, felt so much better. Will it be an answer to go on with this hellish period? I am so tempted to ask my pdoc again to put me on Effexor, even though I know the horrible night sweat. My patience maybe runnig out. If I am "hooked" and becoming an addict, should I get off from all my meds and see if I REALLY need these meds?? The whole thing sucks and sometimes I just want to go to LA-LA land.
HELP!

 

Re: Effexor, Remeron and wellbutrin

Posted by T_R_D on October 16, 2003, at 12:29:20

In reply to Re: Effexor, Remeron and wellbutrin T_R_D, posted by Bridge on October 16, 2003, at 3:31:28

> Thank you for your reply,T_R_D. I just cannot stand this effexor side effects and I did take Wellbutrin 150mg...did nothing. It is worse towards later in the day and I get migrain-like head ache on my right side only as well. I am bit worried only because it hurts so bad only on the right side. Anyway, tonight I took 20mg prozac I had from previous and after about an hour, felt so much better. Will it be an answer to go on with this hellish period? I am so tempted to ask my pdoc again to put me on Effexor, even though I know the horrible night sweat. My patience maybe runnig out. If I am "hooked" and becoming an addict, should I get off from all my meds and see if I REALLY need these meds?? The whole thing sucks and sometimes I just want to go to LA-LA land.
> HELP!

Hey Bridge...I'm glad the Prozac is helping. It did wonders with me. Hopefully it will get you over the hump. You CAN get off Effexor...and just because the drug has withdrawal proprties does not mean you are an addict. Good luck and let meknow how it goes...

Take care,
Karen


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.